WARNING: Read the Side Effects and Do Your Research
Posted May 12 2009 3:48pm
Not to be a downer, but I want you to be informed of the process should you choose to follow. Today my head may be clearer, but I am far from being normal again. I woke up this morning with the anxiety and so I took my Zoloft and the Clonazepam my doctor prescribed which is what I used to take 3 years ago. After a little while the anxiety went away, but the nausea never did. In fact, I ended up throwing up about 4 times. Not the usual anxiety related throw up, but side effects of the medicine throw ups. And did I tell you that I had to stop nursing as soon as I took the medicine? (NOTE: My doctor said Zoloft may be okay to take while nursing, but the Clonazepam which I took is definitely not safe to take so that is why I had to stop.) So I have some huge painful bowling balls that I wish would just fall off! So unfortunately the side effects of the Zoloft are adding to the discomfort I am feeling by making me continually naseous all day, tingling in my hands and arms, and dizzy so when I stand up I almost black out just to name a few. Not what I remember from the last time I took it. They say it may take a few weeks not only for the medicine to actually start working, but for these side effects to go away. Oy vay! I knew it would take some time but now I am wondering how a working person is supposed to get on medication and still keep their job? I have already taken 3 sick days in the last week. If this keeps up I won't be able to go into the office on Thursday like I normally do. I am thinking about writing my boss a little note to let him know what the deal is and why I may not be able to come in so he is a little more understanding. Anyone done this before and what were the positive or negative consequences? Or has anyone ever taken a leave of absense for medical purposes?
Even with all these side effects, I would rather live through it for a little while if it will help me keep my anxiety in check. My thoughts this morning were so much more positive than yesterday. I am still needing more hope and faith from time to time as thoughts start to creep in about what my life will be like if I don't get this under control, but I know that I will eventually. It will just take time.
According to Drug 3K, a prescription drug information website for consumers, the list of side effects for the drug Zoloft (Setraline) are:
Dizziness, drowsiness, diarrhea, constipation, gas, loss of appetite, nausea, fatigue, headache, dry mouth, increased sweating or tremor may occur the first several days as your body adjusts to the medication.
Weight loss, anxiety, nervousness, change in food tastes, twitching, tingling of the hands or feet, decreased sexual desire or ability, trouble urinating, flushing, ringing in the ears, thirst and runny nose may also occur.
If any of these effects persist or worsen, inform your doctor promptly.
Report promptly chest pain, rapid or irregular pulse, difficulty breathing, skin rash, fever, mental/mood changes or seizures while taking this medication.
Although rare, water weight gain or bloating may precede seizures.
Unlikely but report unusual hyperactivity in children.
If you notice other effects not listed above, contact your doctor or pharmacist.
So make sure you do all the research on the drug you are thinking about taking, and make sure you can handle everything that comes along with it. Zoloft worked for me in the past and so I am willing to give it another shot. But if the side effects don't go away I will definately be switching to something else or getting my dosage changed.